Vol. 1, No. 3, 2019

Download this article
Download this article For screen
For printing
Recent Issues
Volume 2, Issue 1
Volume 1, Issue 4
Volume 1, Issue 3
Volume 1, Issue 2
Volume 1, Issue 1
The Journal
About the Journal
Subscriptions
Editorial Board
Submission Guidelines
Submission Form
Ethics Statement
To Appear
Editorial Login
Contacts
ISSN (electronic): 2576-7666
ISSN (print): 2576-7658
Other MSP Journals
Rigid local systems and alternating groups

Robert M. Guralnick, Nicholas M. Katz and Pham Huu Tiep

Vol. 1 (2019), No. 3, 295–320
Abstract

We show that some very simple to write one parameter families of exponential sums on the affine line in characteristic p have alternating groups as their geometric monodromy groups.

Keywords
rigid local system, monodromy, alternating group
Mathematical Subject Classification 2010
Primary: 11T23, 20D05
Milestones
Received: 5 October 2017
Revised: 3 April 2018
Accepted: 22 April 2018
Published: 8 August 2018
Authors
Robert M. Guralnick
Department of Mathematics
University of Southern California
Los Angeles, CA 90089-2532
United States
Nicholas M. Katz
Department of Mathematics
Princeton University
Fine Hall
Princeton, NJ 08544-1000
United States
Pham Huu Tiep
Department of Mathematics
Rutgers University
Piscataway, NJ 08854-8019
United States